Tornadoes · United States · Missouri · 2016
EF1 tornado, Bernheimer to Holstein, Missouri, April 26, 2016
From Bernheimer to Holstein, this EF1 tornado ran 5.5 miles across Warren County on April 26, 2016, touching down at 12:52 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 26, 2016
- Touchdown
- 12:52 PM CDT (17:52 UTC)
- Lifted
- 1:02 PM CDT (18:02 UTC)
- On the ground
- 10 minutes
- Path length
- 5.5 miles (8.8 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Warren County
- Touchdown point
- 38.695, -91.276
- Lift-off point
- 38.683, -91.176
- Record number
- 1604261152-01
The damage survey
39 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.
- Small barn lost part of its roof. Trees were also uprooted and broken in this area.
- numerous trees down blocking road.
- Narrow EF0 tornado path/touchdown with convergent pattern and metal roofing was thrown 300 yards to the north into the adjacent field.
- Numerous large trees were uprooted in this gated community. Minor structural damage was noted to several homes. Many roads were blocked due to downed trees.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A cold front dropped south across forecast area triggering showers and thunderstorms. Some of the storms produced large hail, damaging winds and a couple of tornadoes.
A tornado caused significant tree damage across portions of southwestern Warren County. The tornado touched down on River Ridge Lane and traveled to the east southeast. The most significant damage occurred along Bernheimer Road where up to 100 large trees were snapped and twisted in a convergent pattern to the east-southeast. From there the tornado crossed Highway 94 at least 3 times. Eventually the tornado lifted and dissipated just east of Howard Branch Road, just north of intersection with Smith Green Road. The tornado was rated EF1, with a path length of 5.46 miles and a max path width of 100 yards.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 16:52 UTC and running to 19:14 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 16:52 UTC | 19:14 UTC | Severe Thunderstorm Watch | LSX |
| 17:17 UTC | 18:15 UTC | Severe Thunderstorm Warning | LSX |
| 18:01 UTC | 18:46 UTC | Severe Thunderstorm Warning | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk. The outlook in force was issued at 16:55 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Apr 26, 6:45 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 26, 6:45 AM CDT, 6 hours 7 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 645 AM CDT TUE APR 26 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 406 AM CDT Tue Apr 26 2016 A Rex Block pattern exists over the CONUS Rockies and Canadian Prairie with a weak RIDGE over our region. A surface frontal boundary at 07z extended from just south of Chicagoland west- southwestward to just north of Quincy and near Kansas City. This front, in the absence of any upper support and low level jet, will be the primary focus for any convection that might develop thru late this morning. Such as it is, a capping inversion has largely suppressed the attempted convection in our region and so only a slight chance is anticipated during this time. The best focus thru early this morning will be to our west in northeast Kansas and southeast Nebraska, where there will be a low level jet and radar and satellite shows this is where the breaking of the capping inversion has been most successful. Short-term model guidance seems to have a loose consensus on the convection that develops to our west congealing and then tracking east along what should be a slowly southward sagging front over our way. Have followed these trends for now with increasing PoPs into central MO for late this morning, sliding into STL metro during midday-early afternoon, and then into southern IL during the afternoon. Peaked PoPs at 50% for now, but these will need to be increased as confidence of this event waxes. This convective event for late this morning and afternoon, and especially the leading or eastern edge of it, will have some potential for severe with marginal bulk shear values and CAPE of around 2000 J/kg. It will very much depend on how organized the convection can get early this morning before heading east. Corresponding with a southward moving front and increased cloudiness associated with this convective event later today, have edged back on max temps, still preferring the MAV MOS values from upper 70s in northeast MO and west-central IL to 80-85 elsewhere. Again, this is all conditional on the rain event, so these will probably need further massaging. TES .LONG TERM... (Tonight through Monday) Issued at 406 AM CDT Tue Apr 26 2016 A complex forecast in the short term with multiple rounds of storms thru mid-week. Convection today will largely determine how events tonight will unfold. In general, have trended twd the NSSL WRF/local 4km WRF early in the period, then twd the GFS/ECMWF late tonight into Wed morning. The 06z/26 NAM actually trended twd this idea as well. The outflow boundary from today's convection is expected to push any activity S of the CWA this evening. As the trof over the Plains becomes more negatively tilted and the sfc boundary lifting nwd back into the area, expect more storms to move into the region late tonight. Mdls still prog near 1000 J/kg elevated CAPE, with enuf deep layer shear to support a threat for severe storms, mainly large hail given elevated storms. Flooding will be another threat tonight if storms today evolve as anticipated, with storms tonight traveling over the same region. Due to uncertainty in precip today and tonight, have held off on any headlines attm. Expect convection to be ongoing at the beginning of the period Wed along and N of the fnt. This convection is expected to push nwd as the upper trof rotates nwd. The wrmfnt associated with this system is expected to be draped across the central portions of the CWA and will provide a focus for storm development Wed afternoon as a s/w rotates thru the base of the trof. Cloud cover, and therefore heating, near the fnt are still uncertain with mdls depicting mid level warming that may keep the region capped. If this cap can be broken, supercells with large hail will be possible along this fnt, with what appears to be a triple point in central MO. The bulk of what develops shud be N of the area by around Midnight Thurs, but have kept higher PoPs to account for timing differences. Once this precip exits the area, expect much of Thurs and Fri dry. Active weather returns this weekend with sfc ridge building into the region on Mon bringing much cooler temps to the region. Tilly && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 645 AM CDT Tue Apr 26 2016 Outside of some patchy MVFR CIGs in the north around UIN, VFR conditions (outside of TSRA) are expected to prevail for the TAF sites thru this evening. A cluster of TSRA is expected to roll down from the KS-MO-NE junction this morning and affect COU and the STL metro sites later this morning and early afternoon. A brief period of gusty winds at the onset is also expected. A frontal boundary is then anticipated to stall just north of I-70 for tonight and should promote low CIG formation for areas to the north, including UIN, with MVFR CIGs returning there and perhaps dropping into IFR category. Widespread rain and TSRA is then expected to overspread the region later this evening and overnight. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 26, 5:21 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 521 AM CDT TUE APR 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 521 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...MAINLY LATE THIS MORNING AND AFTERNOON...WITH THUNDERSTORMS LIKELY LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WITH TWO MAIN EPISODES OF RAIN TODAY AND TONIGHT...LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE THAT MAY LEAD TO FLOODING IN AREAS THAT RECEIVE MULTIPLE ROUNDS OF PRECIPITATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT ACROSS MUCH OF THE REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. TILLY
In the hours before
Local storm report, Apr 26, 11:57 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM HAIL 2 W GUTHRIE 38.76N 92.13W
04/26/2016 E0.88 INCH CALLAWAY MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Apr 26, 12:00 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 2 W GUTHRIE 38.76N 92.13W
04/26/2016 E2.00 INCH CALLAWAY MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Apr 26, 12:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM TSTM WND DMG MOKANE 38.67N 91.87W
04/26/2016 CALLAWAY MO PUBLIC
POWERLINES DOWN... SIDING BLOWN OFF HOUSE
&&
PWLocal storm report, Apr 26, 12:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND GST HERMANN 38.70N 91.44W
04/26/2016 E60 MPH GASCONADE MO TRAINED SPOTTER
1244 PM HAIL HERMANN 38.70N 91.44W
04/26/2016 E0.25 INCH GASCONADE MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Apr 26, 12:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1248 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FUNNEL CLOUD OWENSVILLE 38.35N 91.50W
04/26/2016 GASCONADE MO FIRE DEPT/RESCUE
1235 PM HAIL OWENSVILLE 38.35N 91.50W
04/26/2016 E0.70 INCH GASCONADE MO FIRE DEPT/RESCUE
&&
BYRDLocal storm report, Apr 26, 12:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL BLAND 38.30N 91.63W
04/26/2016 E1.75 INCH GASCONADE MO TRAINED SPOTTER
&&
GOSSELINThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
5.9 hours before the tornado, 278 km from the path. April 26, 2016.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -60 J/kg
- Surface CAPE
- 241 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.9 K/km
Lincoln, IL (KILX), 00:00Z
6.1 hours after it, 278 km from the path. April 27, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -103362 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.6 K/km
The radar
The St Louis radar (KLSX), 47 km away, was scanning. The volume nearest the touchdown began at 17:51 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 17:13 UTC | TSTM WND DMG | Mokane | Callaway, MO | POWERLINES DOWN... SIDING BLOWN OFF HOUSE |
| 17:13 UTC | TSTM WND DMG | Mokane | Callaway, MO | POWERLINES DOWN... SIDING BLOWN OFF HOUSE... NUMEROUS TREES DOWN |
| 17:35 UTC | FUNNEL CLOUD | Owensville | Gasconade, MO | |
| 17:35 UTC | TSTM WND DMG | 2 Nw New Melle | St. Charles, MO | SEVERAL LARGE TREE LIMBS BLOWN DOWN. |
| 17:35 UTC | HAIL 0.7 | Owensville | Gasconade, MO | |
| 17:44 UTC | TSTM WND GST 60 | Hermann | Gasconade, MO | |
| 17:44 UTC | HAIL 0.25 | Hermann | Gasconade, MO | |
| 17:45 UTC | HAIL 1.75 | Bland | Gasconade, MO | |
| 17:47 UTC | FUNNEL CLOUD | Rosebud | Gasconade, MO | |
| 17:55 UTC | TSTM WND DMG | Bellflower | Montgomery, MO | SEVERAL TREES BLOWN DOWN...BETWEEN 15 AND 25 FEET TALL. |
| 17:56 UTC | HAIL 1 | Owensville | Gasconade, MO | |
| 18:05 UTC | TSTM WND GST 60 | 4 W Union | Franklin, MO | ON U.S. HIGHWAY 50. |
| 18:12 UTC | TSTM WND GST 55 | Union | Franklin, MO | NEAR INTERSECTION OF 47 50 IN SOUTHEAST SIDE OF TOWN. |
| 18:15 UTC | TSTM WND DMG | 2 N Augusta | St. Charles, MO | TREES BLOWN OVER ON HIGHWAY T NEAR HIGHWAY TT. SOME POWER LINES BLOWN DOWN. |
| 18:15 UTC | TSTM WND GST 45 | Warrenton | Warren, MO | |
| 18:20 UTC | TSTM WND DMG | 4 W Wildwood | Franklin, MO | TREE DAMAGE NEAR ST. ALBANS NORTH OF HIGHWAY T. TIME APPROXIMATE. |
| 18:20 UTC | TSTM WND DMG | Treloar | Warren, MO | DELAYED REPORT OF TREES DOWN NEAR TRELOAR. TIME ESTIMATED. |
| 18:22 UTC | TORNADO | 4 Wsw New Melle | St. Charles, MO | EF0 TORNADO TOUCHED DOWN BRIEFLY AT THE INTERSECTION OF MISSOURI HIGHWAYS D AND T IN EXTREME EASTERN ST. CHARLES COUNTY. MINOR TREE AND ROOF DAMAGE WAS OBSERVED. |
| 18:22 UTC | TORNADO | 4 Wsw New Melle | St. Charles, MO | EF0 TORNADO TOUCHED DOWN BRIEFLY AT THE INTERSECTION OF MISSOURI HIGHWAYS D AND T IN EXTREME WESTERN ST. CHARLES COUNTY. MINOR TREE AND ROOF DAMAGE WAS OBSERVED. |
| 18:25 UTC | TSTM WND DMG | Washington | Franklin, MO | LARGE TREE LIMB DOWN. |
| 18:30 UTC | TSTM WND DMG | 10 N Dutzow | Warren, MO | NUMEROUS TREES DOWN |
| 18:30 UTC | HAIL 1 | Villa Ridge | Franklin, MO | |
| 18:35 UTC | TSTM WND DMG | 1 N New Melle | St. Charles, MO | SEVERAL LARGE TREE LIMBS BLOWN DOWN NEAR INTERSECTION OF FORISTELL ROAD AND HIGHWAY Z. |
| 18:35 UTC | TSTM WND DMG | 2 Nw New Melle | St. Charles, MO | SEVERAL LARGE TREE LIMBS BLOWN DOWN. |
| 18:37 UTC | HAIL 0.88 | Dittmer | Jefferson, MO | |
| 18:40 UTC | TSTM WND DMG | 4 W Wildwood | Franklin, MO | TREE DAMAGE NEAR ST. ALBANS NORTH OF HIGHWAY T. TIME APPROXIMATE. |
| 18:40 UTC | TSTM WND DMG | Chesterfield | St. Louis, MO | LARGE TREE UPROOTED |
| 18:41 UTC | HAIL 0.7 | Wildwood | St. Louis, MO | |
| 18:45 UTC | HAIL 0.88 | 3 N Cedar Hill | Jefferson, MO | |
| 18:49 UTC | TSTM WND GST 60 | Eureka | St. Louis, MO | HAIL COVERING GROUND. |
| 18:49 UTC | HAIL 0.7 | Eureka | St. Louis, MO | HAIL COVERING GROUND. |
| 18:49 UTC | HAIL 0.7 | Weldon Spring | St. Charles, MO | |
| 18:52 UTC | TSTM WND GST 67 | 3 W Chesterfield | St. Louis, MO | |
| 18:52 UTC | HAIL 0.88 | Weldon Spring | St. Charles, MO | |
| 18:55 UTC | TSTM WND DMG | 1 Ese Weldon Spring | St. Charles, MO | WIDESPREAD TREE DAMAGE. FLAG POLE AND MAILBOX POLE SNAPPED IN HALF. LARGE TREE BLOWN OVER AND NUMEROUS LARGE BRANCES BLOWN DOWN. |
| 18:55 UTC | TSTM WND DMG | 1 Ese Weldon Spring | St. Charles, MO | WIDESPREAD TREE DAMAGE. FLAG POLE AND MAILBOX POLE SNAPPED IN HALF. LARGE TREE BLOWN OVER AND NUMEROUS LARGE BRANCES BLOWN DOWN. ONE LARGE BRANCH LANDED ON ROOF OF A HOUSE. |
| 19:00 UTC | HAIL 1 | 2 E Eureka | St. Louis, MO | |
| 19:00 UTC | HAIL 1.5 | Dittmer | Jefferson, MO | DELAYED REPORT OF PING PONG BALL SIZE HAIL IN DITTMER EARLIER THIS AFTN |
| 19:02 UTC | TSTM WND GST 50 | Manchester | St. Louis, MO | |
| 19:02 UTC | HAIL 0.5 | Manchester | St. Louis, MO |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of April 26, 2016
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 26 | 1:24 PM CDT | EF0 | Saint Charles, MO | 0.3 | 50 | |||
| April 26 | 3:47 PM CDT | EF0 | Geary, KS | 0.0 | 10 | |||
| April 26 | 3:58 PM CDT | EF0 | Sumner, KS | 1.1 | 50 | |||
| April 26 | 5:38 PM CDT | EF1 | Vanderburgh, IN | 7.5 | 250 | $250,000 | ||
| April 26 | 5:42 PM CDT | EF0 | Shawnee, KS | 0.0 | 20 | |||
| April 26 | 5:47 PM CDT | EF0 | Haskell, TX | 1.5 | 25 | |||
| April 26 | 7:20 PM EDT | EF0 | Greene, IN | 0.1 | 75 | $15,000 | ||
| April 26 | 7:47 PM CDT | EF0 | Smith, KS | 0.3 | 100 | |||
| April 26 | 8:08 PM CDT | EF0 | Canadian, OK | 4.1 | 50 | $12,000 | ||
| April 26 | 8:43 PM CDT | EF1 | Oklahoma, OK | 10.0 | 150 | $10,000 | ||
| April 26 | 8:49 PM CDT | EF0 | Oklahoma, OK | 3.7 | 100 | $4,000 | ||
| April 26 | 9:22 PM CDT | EF0 | Grayson, TX | 0.2 | 80 | $200,000 | ||
| April 26 | 9:44 PM CDT | EF1 | Osage, OK | 3.8 | 450 | |||
| April 26 | 9:50 PM CDT | EF1 | Pontotoc, OK | 2.0 | 200 | $20,000 | ||
| April 26 | 9:52 PM CDT | EF1 | Osage, OK | 6.9 | 900 | $15,000 | ||
| April 26 | 10:00 PM CDT | EF1 | Creek, OK | 5.6 | 550 | $20,000 | ||
| April 26 | 10:00 PM CDT | EF1 | Pawnee, OK | 7.0 | 800 | $150,000 | ||
| April 26 | 10:00 PM CDT | EF0 | Grayson, TX | 2.4 | 150 | 5 | $450,000 | |
| April 26 | 10:11 PM CDT | EF0 | Grayson, TX | 6.0 | 75 | $80,000 | ||
| April 26 | 10:18 PM CDT | EF1 | Tulsa, OK | 3.8 | 600 | $150,000 | ||
| April 26 | 10:26 PM CDT | EF1 | Tulsa, OK | 2.7 | 350 | $100,000 | ||
| April 26 | 10:36 PM CDT | EF1 | Tulsa, OK | 1.0 | 150 | $10,000 | ||
| April 26 | 11:11 PM CDT | EF1 | McIntosh, OK | 7.5 | 400 | $100,000 | ||
| April 26 | 11:16 PM CDT | EF0 | Craig, OK | 10.1 | 500 | $20,000 | ||
| April 26 | 11:34 PM CDT | EF1 | Muskogee, OK | 5.1 | 800 | $50,000 | ||
| April 26 | 11:35 PM CDT | EF0 | Mayes, OK | 4.7 | 750 | $20,000 | ||
| April 26 | 11:46 PM CDT | EF1 | Cherokee, OK | 7.2 | 700 | $150,000 | ||
| April 26 | 11:58 PM CDT | EF1 | Delaware, OK | 10.1 | 850 | $100,000 | ||
| April 26 | 12:03 AM CDT | EF1 | Pushmataha, OK | 1.5 | 500 | $125,000 | ||
| April 26 | 12:07 AM CDT | EF1 | Ottawa, OK | 1.6 | 350 | $150,000 | ||
| April 26 | 12:21 AM CDT | EF1 | Newton, MO | 0.8 | 150 | $50,000 | ||
| April 26 | 12:23 AM CDT | EF1 | Sequoyah, OK | 4.3 | 500 | $25,000 | ||
| April 26 | 12:29 AM CDT | EF1 | Benton, AR | 9.1 | 600 | $50,000 | ||
| April 26 | 12:41 AM CDT | EF1 | Benton, AR | 2.0 | 350 | $30,000 | ||
| April 26 | 12:53 AM CDT | EF1 | Crawford, AR | 2.4 | 300 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.